Article

Allowing for heterogeneity in the decomposition of measures of inequality in health

  • Andrew M. Jones /
  • ángel López Nicolás
Journal ar
Journal of Economic Inequality
  • Volumen: 4
  • Número: 3
  • Fecha: 01 December 2006
  • Páginas: 347-365
  • ISSN: 15691721 15738701
  • Source Type: Journal
  • DOI: 10.1007/s10888-005-9019-z
  • Document Type: Article
This paper shows how recently developed regression-based methods for the decomposition of health inequality can be extended to incorporate heterogeneity in the responses of health to the explanatory variables. We illustrate our method with an application to the GHQ measure of psychological well-being taken from the British Household Panel Survey. The results suggest that there is an important degree of heterogeneity in the association of health to explanatory variables across birth cohorts and genders which, in turn, accounts for a substantial percentage of the inequality in observed health. © Springer Science+Business Media, Inc. 2006.

Author keywords

    Indexed keywords

      Funding details